MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The handpiece will not be returned for evaluation.However, the particle is available.A review of the device history record found that the serial number of the handpiece met all physical and functional requirements.At this time, no remedial, corrective, preventive, or field safety corrective action is required.The investigation is ongoing.
 
Event or Problem Description
The user facility in the (b)(6) reported a white particle was found in the patient''s eye after phacoemulsification.The procedure was extended by approximately 0-15 mins.There was no patient impact or clinical consequences.
 
Additional Manufacturer Narrative
The particle was received and evaluated.It cannot be determined which product the particle came from.One plastic specimen cup was returned in a plastic bag.The original packaging was not received.The part number and lot number of the pack cannot be verified or determined.The specimen cup contains an unknown fluid and one white particle.The particle was removed from the specimen cup and placed in a petri-dish for microscopic examination.The particle is hard to the touch and is oddly shaped.The particle is approximately 1077 microns long by 736 microns wide by 336 microns deep.The particle was sent to an outside lab for further analysis.The particle sample was analyzed using an energy-dispersive spectrometer (eds) equipped with a scanning electron microscope (sem).Eds analysis indicated that the particle sample consists primarily of calcium.Lesser concentrations of phosphorus, carbon, and oxygen were also detected.This is consistent with calcium phosphate.This material is not a component of the handpiece and the source of this returned particle cannot be determined.The trend analysis.Risk analysis, and/or directions for use were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blv
st. louis, MO 63122
MDR Report Key13826695
Report Number0001920664-2022-00040
Device Sequence Number4701946
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)200429
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Device Catalogue NumberBL3170
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BL5114, STELLARIS SYSTEM, AND ACCESSORIES.
Patient SexUnknown